# SDR DALA2018071604491

- Difficulty date: July 16, 2018
- Submitted: July 16, 2018
- Operation: Air carrier
- Aircraft: N986DL
- Make and model: Doug MD-88
- Aircraft serial: 53313
- Aircraft time: 69,030 hours, 50,057 cycles
- Engine: Pwa JT8D219
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Damaged
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, A
- Precautionary procedure: A, F

## Discrepancy

THE CREW RETURNED THE AIRCRAFT TO ATL AFTER EXPERIENCING A COMPRESSOR STALL IN THE NR 1 ENGINE DURING CLIMB. THE ENGINE WAS KEPT RUNNING AT IDLE AND THE QRH WAS COMPLIED WITH. STATION CFR SAW FLAMES (IN THE ENGINE ONLY) SO THE FLIGHT CREW PULLED THE FIRE HANDLE FOR THE NR 1 ENGINE. MAINTENANCE FOUND TURBINE DAMAGE AND METAL IN TAIL PIPE SO THE ENGINE WAS REPLACED.
